English  |  正體中文  |  简体中文  |  Items with full text/Total items : 6469/11641
Visitors : 15347067      Online Users : 405
RC Version 3.2 © Powered By DSPACE, MIT. Enhanced by NTU Library IR team.
Scope Adv. Search
LoginUploadHelpAboutAdminister

Please use this identifier to cite or link to this item: http://ir.ncue.edu.tw/ir/handle/987654321/16711

Title: On Nonoptimality of Bold Play for Subfair Red-and-Black with a Rational-Valued House Limit
Authors: Chen, May-Ru;Chung, Pei-Shou;Hsiau, Shoou-Ren;Yao, Yi-Ching
Contributors: 數學系
Keywords: Gambling theory;Red-and-black;Bold play;Optimal strategy
Date: 2008-12
Issue Date: 2013-06-05T07:41:12Z
Publisher: Applied Probability Trust
Abstract: In the subfair red-and-black gambling problem, a gambler can stake any amount in his possession, winning an amount equal to the stake with probability w and losing the stake with probability 1—w, where 0 < w < ½. The gambler seeks to maximize the probability of reaching a fixed fortune (to be normalized to unity) by gambling repeatedly with suitably chosen stakes. In their classic work, Dubins and Savage (1965), (1976) showed that it is optimal to play boldly. When there is a house limit of l (0 < l < ½), so that the gambler can stake on more than l, Wilkins (1972) showed that bold play remains optimal provided that 1/l is an integer. On the other hand, building on an earlier surprising result of Heath, Pruitt and Sudderth (1972), Schweinsberg (2005) recently showed that, for all irrational 0 < l < ½ and all 0 < w < ½, bold play is not optimal for some initial fortune. The purpose of the present paper is to present several results supporting the conjecture that, for all rational l with 1/l not an integer and all 0 < w < ½, bold play is not optimal for some initial fortune. While most of these results are based on Schweinsberg's method, in a special case where his method is shown to be inapplicable, we argue that the conjecture can be verified with the help of symbolic-computation software.
Relation: Journal of Applied Probability, 45(4): 1024-1038
Appears in Collections:[數學系] 期刊論文

Files in This Item:

File SizeFormat
index.html0KbHTML286View/Open


All items in NCUEIR are protected by copyright, with all rights reserved.

 


DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library IR team Copyright ©   - Feedback